Alert archive / North Carolina / Beach Hazards Statements in 2015

Beach Hazards Statement 2, NWS Newport/Morehead City, NC

April 19, 2015

NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 19, 2015, 11:20 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2015, 11:20 AM EDT (15:20 UTC)
Expired
Apr 19, 2015, 8:00 PM EDT
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WHUS42 KMHX 191520
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1120 AM EDT SUN APR 19 2015

....HIGH THREAT OF RIP CURRENTS FOR ALL BEACHES NORTH OF CAPE
LOOKOUT THROUGH THIS EVENING...

.PERSISTENT EAST TO NORTHEAST SWELLS WILL PRODUCE A HIGH THREAT
OF RIP CURRENTS THROUGH THIS EVENING..

NCZ095-103-200000-
/O.NEW.KMHX.BH.S.0002.150419T1520Z-150420T0000Z/
CARTERET-OUTER BANKS DARE-
1120 AM EDT SUN APR 19 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...ALL BEACHES NORTH OF CAPE LOOKOUT.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE
  BETWEEN 2:15 AND 2:30 PM EDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 19, 9:30 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 19, 9:30 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
930 AM EDT SUN APR 19 2015

.SYNOPSIS...
HIGH PRESSURE EXTENDING OVER THE AREA FROM THE NORTH WILL SHIFT
OFFSHORE TODAY. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA
TONIGHT AS LOW PRESSURE MOVES INTO THE OHIO VALLEY. A COLD FRONT
WILL MOVE THROUGH FROM THE WEST EARLY TUESDAY FOLLOWED BY HIGH
PRESSURE WEDNESDAY. ANOTHER COLD FRONT WILL MOVE IN FROM THE
NORTHWEST THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 925 AM SUNDAY...MADE SOME SLIGHT ADJUSTMENTS TO NEAR-TERM
POPS AS LEADING EDGE OF PRECIPITATION SHIELD NOW MOVING INTO
NORTHEAST SOUTH CAROLINA AND WILL LIKELY BE A FEW MORE HOURS UNTIL
IT ARRIVES IN OUR CWA. THERE ARE A FEW ISOLATED SHOWERS OCCURRING
INLAND DUE TO SOME WEAK ISENTROPIC LIFT. GENERALLY FOLLOWED THE
3KM HRRR WHICH IS DOING A GOOD JOB OF DEPICTING THE RAINFALL. NO
CHANGES THROUGH THE AFTERNOON AS RAIN BECOMES WIDESPREAD AND
STEADY. CONVECTIVE DEVELOPMENT POTENTIAL SEEMS LIMITED BASED ON
CURRENT PARAMETERS AS BEST INSTABILITY OCCURRING MUCH FURTHER
SOUTHWEST ACROSS GEORGIA...ALABAMA AND THE FLORIDA PANHANDLE. NO
CHANGE TO TEMPERATURE FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS OF 400 AM SUNDAY...LATEST GDNC CONTINUES TO INDICATE WET
CONDITIONS TONIGHT AND INCREASED POPS TO 100% ALL ZONES. DIFFLUENT
UPR FLOW AHEAD OF UPR TROF LIFTING OUT OF SRN PLAINS WILL INDUCE
LARGE SCALE ASCENT ACROSS AREA ALONG WITH DEEP MSTR PLUME FROM
GULFMEX. SFC WARM FRONT WILL APPROACH FROM SW AS DEVELOPING LOW
PRES MOVES INTO WRN OH VLY. WDSPRD SHOWERS AND PSBLY SCT TSTMS
EXPECTED TO GRADUALLY SPREAD SW TO NE ACROSS ERN NC OVERNIGHT. QPF
LOWERED SLIGHTLY BASED ON HPC AND LATEST MODEL BLEND...BUT MOST
AREAS STILL SEEING 1/2 TO 1 INCH.

PER NEAR-TERM...MARGINAL SVR THREAT FOR SW SECTIONS WITH SOME
POTENTIAL FOR ROTATING STORMS ALONG AND AHEAD OF WARM FRONT.
GENERALLY A HIGH SHEAR/LOW CAPE THREAT WITH WDSPRD CLOUDS AND PCPN
LIMITING INSTABILITY.

MIN TEMPS MAINLY LOW-MID 60S EVEN WITH WDSPRD RAIN.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 350 AM SUNDAY...BY MONDAY, THE UPPER TROUGH WILL SHIFT
EAST NEAR THE GREAT LAKES REGION WITH SEVERAL SHORTWAVES/
VORTICITY MAXIMA ROTATING AROUND THE BASE OF THE UPPER TROUGH. THE
SURFACE LOW WILL MOVE NORTHEAST INTO SOUTHEASTERN CANADA WITH THE
ATTENDANT COLD FRONT WELL NORTH OF THE REGION. THE BEST LIFT FROM
THE NORTHERN STREAM LIFTS WELL NORTH OF THE AREA WHILE THE
SOUTHERN STREAM JET REMAINS WELL SOUTHWEST OF EASTERN NC. THE BEST
MOISTURE ALSO LIFTS WELL NORTH OF EASTERN NC WITH FORECAST
SOUNDINGS INDICATING PWATS FALLING TO 1.20 INCHES MONDAY
AFTERNOON. GUIDANCE IS IN GOOD AGREEMENT WITH A SHORTWAVE/VORT MAX
MOVING THROUGH EASTERN NC MONDAY AFTERNOON/EVENING WHICH COULD
HELP SUPPORT OR ENHANCE ONGOING CONVECTION. 500 MB TEMPS FALL
FROM AROUND -11/-12 C SUNDAY TO -15/-16 C MONDAY AFTERNOON
INDICATING A FAVORABLE ENVIRONMENT FOR LARGE HAIL SHOULD STORMS
BECOME SEVERE. GIVEN SOUTHWESTERLY UNIDIRECTIONAL SHEAR, CAN ALSO
EXPECT A FEW SHOWERS/THUNDERSTORMS ALONG THE INLAND MOVING SEA-
BREEZE. AS DRY SLOTTING DEVELOPS MONDAY MORNING, CLOUD COVER WILL
DIMINISH ALLOWING EXCELLENT INSOLATION. INSTABILITY WILL BE
PLENTIFUL THOUGH THE ENVIRONMENT WILL A TRIGGER FOR CONVECTIVE
INITIATION, AND LACK VEERING LOW LEVEL WINDS. SPC MAINTAINS A
SLIGHT RISK FOR EASTERN NC THROUGH MONDAY EVENING/NIGHT. BIGGEST
THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS, THOUGH AN
ISOLATED TORNADO CANNOT BE RULED OUT.

INCREASED POPS TO CHANCE INLAND MONDAY AFTERNOON. HIGHS MONDAY
WILL BE IN THE LOW 80S INLAND AND MID 70S BEACHES.

MONDAY NIGHT/TUESDAY...COLD FRONT MOVES OFFSHORE LATE MONDAY NIGHT
AND EARLY TUESDAY MORNING WITH SLIGHTLY COOLER AND DRIER AIR
MOVING IN. TUESDAY'S HIGHS SHOULD BE IN THE MID 70S...BUT WITH
DEWPOINTS DOWN IN THE LOWER 50S BY AFTERNOON.

TUESDAY NIGHT/WEDNESDAY...HIGH PRESSURE BUILDS OVERHEAD WITH
MAINLY HIGH CLOUDS WEDNESDAY. COOL MORNING LOWS AROUND 50 REBOUND
TO AFTERNOON HIGHS IN THE MID 70S.

WEDNESDAY NIGHT/THURSDAY...ZONAL FLOW ALOFT CONTINUES AS A COLD
FRONT CROSSES THE REGION LATE THURSDAY. GUIDANCE IN MODEST
AGREEMENT FOR LIGHT SHOWERS/THUNDERSTORMS THURSDAY, THUS HAVE
INTRODUCED SLIGHT CHANCE POP WITH FRONTAL PASSAGE. ANOTHER COOL
MORNING THURSDAY WITH LOWS 50 TO 55...REBOUNDING INTO THE UPPER
70S THURSDAY AFTERNOON.

THURSDAY NIGHT/FRIDAY...DRY WEATHER BEHIND THE FRONT WITH SUNNY
COOLER WEATHER FOR FRIDAY. LOWS AGAIN IN THE 50 TO 55 DEGREE
RANGE WITH HIGHS UPPER 60S FAR NORTHEAST AND LOW 70S ELSEWHERE.

FRIDAY NIGHT/SATURDAY...ANOTHER SOUTHERN STREAM SYSTEM APPROACHES
LATE SATURDAY. HAVE INDICATED INCREASED CLOUD COVER AND A SMALL
CHANCE OF RAIN IN THE AFTERNOON.

&&

.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH 12Z MONDAY/...
AS OF 700 AM SUNDAY...LIFT STRATUS CIGS DEVELOPED ALL TAF SITES
10-11Z WITH LIFR VSBYS AS WELL AT KPGV AND KISO. CONDITIONS
EXPECTED TO LIFT TO VFR BY AROUND 13Z. VFR PERSISTING INTO EARLY
AFTN...THEN CONDITIONS DETERIORATING. WIDESPREAD SHOWERS/ISOLD
TSTMS EXPECTED TO DEVELOP AND SPREAD SW TO NE ACROSS AREA THIS
AFTN INTO EARLY EVENING...WITH WDSPRD IFR CIGS LIKELY ALL TAF
SITES BY 00Z AND PERSISTING OVERNIGHT WITH VSBYS 3-5 SM IN SHRA.
LIGHT WINDS THIS MORNING WILL BECOME SE 10-15 KT THIS AFTN INTO
EVENING.

LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 355 AM SUNDAY...PRECIPITATION DIMINISHES MONDAY BUT SOME
ISOLATED STRONG TO SEVERE TSTMS MAY BE POSSIBLE, ESPECIALLY KPGV
AND KISO, MONDAY AFTERNOON AND EVENING WHICH COULD PRODUCE SUB-VFR
AVIATION CONDITIONS. HIGH PRESSURE BUILDS IN ACROSS EASTERN NC
TUESDAY INTO WEDNESDAY YIELDING MOSTLY VFR CONDITIONS. A WEAK
FRONT WILL MOVE SOUTH INTO EASTERN NC THURSDAY BUT WITH LIMITED
MOISTURE SO EXPECT MOSTLY VFR CONDITIONS THURSDAY.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 930 AM SUNDAY...NO MAJOR CHANGES TO THE CURRENT FORECAST
WITH LIGHT NORTHEAST WINDS INTO EARLY AFTERNOON...BECOMING E-SE AS
WARM FRONT LIFTS NORTH. WINDS INCREASE TO 15 TO 20 KNOTS BY THIS
EVENING. PRES GRAD WILL TIGHTEN TONIGHT WITH WARM FRONT MOVING IN
FROM SW...RESULTING IN WINDS BECOMING S-SW 20-25 KT. SEAS BUILDING
TO 4-6 FT OUTER WATERS LATE TODAY AND PEAKING 6-8 FT LATE TONIGHT.

LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 355 AM SUNDAY...GUSTY S/SW WINDS WILL BUILD SEAS TO 7-8 FEET
MONDAY. SEAS WILL REMAIN ELEVATED INTO TUESDAY MORNING AND CURRENT
SCA FOR ALL COASTAL WATERS WILL REMAIN IN EFFECT UNTIL 12Z TUESDAY.
HIGH PRESSURE WILL BUILD OVER THE NC WATERS TUESDAY INTO WEDNESDAY
WITH WINDS SHIFTING MORE WESTERLY, 5-15 KT. SEAS WILL DIMINISH TO
2-4 FT TUESDAY NIGHT THROUGH WEDNESDAY. A COLD FRONT WILL MOVE
SOUTH INTO THE NORTHERN WATERS THURSDAY AND SHIFT SOUTH OF THE
WATERS THURSDAY NIGHT. WINDS VEER NORTHWEST BEHIND THE FRONT BUT
REMAIN 5-15 KT WITH SEAS 2-4 FEET.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 8 AM EDT
     TUESDAY FOR AMZ150-152-154-156-158.

&&

SYNOPSIS...JBM
NEAR TERM...CTC
SHORT TERM...JBM
LONG TERM...DAG
AVIATION...JBM/DAG
MARINE...CTC/JBM/DAG
Hazardous weather outlook, Apr 19, 5:50 AM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
550 AM EDT SUN APR 19 2015

NCZ029-044>047-079>081-094-201000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-PAMLICO-
550 AM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING. THE MAIN THREAT WILL BE THE POTENTIAL FOR
DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ103-104-201000-
OUTER BANKS DARE-OUTER BANKS HYDE-
550 AM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING. THE MAIN THREAT WILL BE THE POTENTIAL FOR
DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ090>093-201000-
DUPLIN-LENOIR-JONES-CRAVEN-
550 AM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN
THIS AFTERNOON AND TONIGHT. THERE IS AN ISOLATED THREAT OF
DAMAGING WIND GUSTS AND POSSIBLY A TORNADO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING. THE MAIN THREAT WILL BE THE POTENTIAL FOR
DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ095-098-201000-
CARTERET-ONSLOW-
550 AM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN
THIS AFTERNOON AND TONIGHT. THERE IS AN ISOLATED THREAT OF
DAMAGING WIND GUSTS AND POSSIBLY A TORNADO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING. THE MAIN THREAT WILL BE THE POTENTIAL FOR
DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

Nearby

Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.